Reply
 
Thread Tools Display Modes
  #1  
Old January 23rd, 2006, 05:48 PM
AKorbel AKorbel is offline
Junior Member
 
Join Date: Jan 2006
Location: Los Angeles, CA
Posts: 8
AKorbel
Stomach Upset from protein powder?

Hi,

I wanted to see if anyone else had problems with an upset stomach after drinking protein powder? Currently I am using "Bioplex Nutrition - PURE WPI - why protein isolate" It says on the container that it is lactose & fat free. Here is the nutritional breakdown:

serving size : 1 scoop
calories :80
total fat:0
total carb: 0
protein : 20 g

then it has some minerals
calcium 97 mg
phosphorous 53 mg
magnesium 17 mg
sodium 35 mg
potassium 126 mg.

currently as a snack i drink this along with an apple and some walnuts. Could the minerals be making me have an upset stomach?

Last edited by AKorbel; January 23rd, 2006 at 05:50 PM.
Reply With Quote
  #2  
Old January 23rd, 2006, 08:52 PM
rfmn rfmn is offline
S2B - November 2012
 
Join Date: Dec 2005
Location: Minnesota
Posts: 58
rfmn
I have had stomach issues with some powders - I have never tried the one you mentioned. I haven't had any problems with Grow or the Labrada Pro V powder that Dr. Berardi also mentions.

Have you tried eating some veggies before taking the powder drink so it isn't on an empty stomach? I find that has helped me in the past with powders that didn't agree with me.
Reply With Quote
  #3  
Old January 23rd, 2006, 09:10 PM
DanPadavona DanPadavona is offline
Junior Member
 
Join Date: Jan 2006
Posts: 29
DanPadavona
Another potential aid would be to mix the protein powder with natural yogurt, so you get the full benefits of its digestive enzymes. If lactose is a problem for you (it is for me but yogurt does not bother me) you could scrap the yogurt, and chase the protein powder with some pineapple.

But the best thing you should probably try is to switch protein powders. Some companies have sample size packets. On occasion I see individual packets in supplement stores. Try to get yourself some samples if possible to see how your stomach reacts before you purchase a full jug.
Reply With Quote
  #4  
Old January 23rd, 2006, 10:35 PM
Sandi Sandi is offline
Junior Member
 
Join Date: Dec 2005
Location: Christchurch, New Zealand
Posts: 22
Sandi
Have you considered you may have an intolerance to whey protein? People with intolerances to dairy can have an intolerance to any of the three main components which are lactose, casein and whey. You can have an intolerance to one, two or all three. Myself, I'm intolerant of casein but whey and lactose don't really bother me, so I always buy a whey protein powder. As suggested by DanPadovona try some different ones escpecially ones low in whey and see if it's any better.
Reply With Quote
  #5  
Old January 24th, 2006, 02:18 PM
AKorbel AKorbel is offline
Junior Member
 
Join Date: Jan 2006
Location: Los Angeles, CA
Posts: 8
AKorbel
I actually use Jay Robb's whey protein powder without any problem, so Im wondering if it is something else in this product that could cause the upset? Here is a link to their product webpage with details. They use sucralose to sweeten it and maybe that could be the problem?

http://www.bioplexnutrition.com/prod...hp?prod_id=132
Reply With Quote
  #6  
Old January 24th, 2006, 02:37 PM
ivonne b. ivonne b. is offline
Senior Member
 
Join Date: Jan 2006
Posts: 183
ivonne b.
Quote:
Originally Posted by AKorbel
I actually use Jay Robb's whey protein powder without any problem, so Im wondering if it is something else in this product that could cause the upset? Here is a link to their product webpage with details. They use sucralose to sweeten it and maybe that could be the problem?

http://www.bioplexnutrition.com/prod...hp?prod_id=132
Sucralose is most likely NOT the problem. If it were one of the sugar alcohols like sorbitol, maltitol, lactirol, etc., I would say BINGO! But sucralose (which is like saying Splenda) doesn't generally cause the stomach issues that the others are infamous for.
Reply With Quote
  #7  
Old January 24th, 2006, 04:51 PM
DanPadavona DanPadavona is offline
Junior Member
 
Join Date: Jan 2006
Posts: 29
DanPadavona
Quote:
Originally Posted by AKorbel
I actually use Jay Robb's whey protein powder without any problem, so Im wondering if it is something else in this product that could cause the upset? Here is a link to their product webpage with details. They use sucralose to sweeten it and maybe that could be the problem?

http://www.bioplexnutrition.com/prod...hp?prod_id=132

Probably not, but who knows. There are probably a lot of differences in how the two powders are manufactured. But let's not over-analyze this. You have found that Jay Robb's whey works fine for you. So use that protein, and try to find a slower based protein too that your stomach agrees with. Just ditch the stuff which upsets your stomach, and move on.
Reply With Quote
  #8  
Old January 24th, 2006, 05:05 PM
AKorbel AKorbel is offline
Junior Member
 
Join Date: Jan 2006
Location: Los Angeles, CA
Posts: 8
AKorbel
good idea, thanks for the advice!
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off